Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 244, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2015, 4:01 AM CDT for Brown County, Cherry County, Keya Paha County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2015, 4:01 AM CDT (09:01 UTC)
- Expired
- Aug 1, 2015, 4:45 AM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 4:15 AM CDT | HAIL 1 | 6 N Ainsworth, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2734 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
385
WUUS53 KLBF 010901
SVRLBF
NEC017-031-103-010945-
/O.NEW.KLBF.SV.W.0244.150801T0901Z-150801T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
401 AM CDT SAT AUG 1 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 445 AM CDT
* AT 401 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
NORDEN...OR 17 MILES WEST OF SPRINGVIEW...MOVING SOUTHEAST AT 20
MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
*
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 NEAR MILE MARKER 199.
HIGHWAY 20 BETWEEN MILE MARKERS 228 AND 240.
LOCATIONS IMPACTED INCLUDE...
JOHNSTOWN...NORTH RIVER TRAIL...ANTELOPE PEAK AND BOBCAT STATE
WILDLIFE MANAGEMENT AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4276 10022 4285 9999 4262 9975 4248 10007
TIME...MOT...LOC 0901Z 329DEG 16KT 4275 10007
HAIL...1.50IN
WIND...<50MPH
$$
BUTTLER3 follow-up statements
160
WWUS53 KLBF 010919
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
419 AM CDT SAT AUG 1 2015
NEC031-103-010928-
/O.CAN.KLBF.SV.W.0244.000000T0000Z-150801T0945Z/
KEYA PAHA NE-CHERRY NE-
419 AM CDT SAT AUG 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KEYA PAHA AND
NORTHEASTERN CHERRY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4274 10017 4276 9993 4262 9975 4248 10007
TIME...MOT...LOC 0918Z 312DEG 18KT 4269 9996
$$
NEC017-010945-
/O.CON.KLBF.SV.W.0244.000000T0000Z-150801T0945Z/
BROWN NE-
419 AM CDT SAT AUG 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHERN BROWN COUNTY...
AT 418 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF JOHNSTOWN...OR 10 MILES NORTHWEST OF AINSWORTH...MOVING SOUTHEAST
AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 NEAR MILE MARKER 199.
HIGHWAY 20 BETWEEN MILE MARKERS 230 AND 240.
LOCATIONS IMPACTED INCLUDE...
JOHNSTOWN AND ANTELOPE PEAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4274 10017 4276 9993 4262 9975 4248 10007
TIME...MOT...LOC 0918Z 312DEG 18KT 4269 9996
HAIL...1.00IN
WIND...<50MPH
$$
BUTTLER277 WWUS53 KLBF 010927 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 427 AM CDT SAT AUG 1 2015 NEC017-010945- /O.CON.KLBF.SV.W.0244.000000T0000Z-150801T0945Z/ BROWN NE- 427 AM CDT SAT AUG 1 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR NORTHERN BROWN COUNTY... AT 426 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF AINSWORTH... MOVING SOUTHEAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 183 NEAR MILE MARKER 199. HIGHWAY 20 BETWEEN MILE MARKERS 230 AND 240. LOCATIONS IMPACTED INCLUDE... JOHNSTOWN...AINSWORTH AND ANTELOPE PEAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4274 10017 4276 9993 4262 9975 4248 10007 TIME...MOT...LOC 0926Z 330DEG 18KT 4263 9992 HAIL...1.00IN WIND...<50MPH $$ BUTTLER
924
WWUS53 KLBF 010938
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 AM CDT SAT AUG 1 2015
NEC017-010948-
/O.EXP.KLBF.SV.W.0244.000000T0000Z-150801T0945Z/
BROWN NE-
438 AM CDT SAT AUG 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWN COUNTY WILL
EXPIRE AT 445 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4274 10017 4276 9993 4262 9975 4248 10007
TIME...MOT...LOC 0935Z 329DEG 16KT 4263 9992
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:50 AM CDT, 11 minutes earlier.
Area forecast discussion, Aug 1, 3:50 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 AM CDT SAT AUG 1 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 324 AM CDT SAT AUG 1 2015 THUNDERSTORM CHANCES TODAY THROUGH EARLY THIS EVENING WILL BE THE MAIN FORECAST CHALLENGE. FOR TODAY...A WARM FRONT WILL LIFT SLOWLY FROM CENTRAL NEBRASKA INTO NERN PORTIONS OF THE FORECAST AREA BY THIS AFTERNOON. ONGOING ELEVATED CONVECTION SHOULD DISSIPATE BY MID TO LATE MORNING AS MID LEVEL WARM AIR ADVECTION DROPS SOUTHEAST INTO EASTERN NEBRASKA. ON ITS HEELS...A SECONDARY AREA OF MID LEVEL WAA WILL PUSH INTO SRN SD AND NERN NEBRASKA LATER THIS AFTERNOON. WITH SURFACE HEATING INVOF OF THE FRONTAL BOUNDARY...STEEPENING LAPSE RATES AND A WEAK CAP...WILL LEAD TO TSRA INITIATION ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA DURING THE 18Z TO 21Z TIME FRAME. SOUTH AND WEST OF THE FRONT...THE LATEST NAM SOLN IS INDICATING A STRONG CAPPING INVERSION THIS AFTERNOON WITH LIMITED CAPE AVAILABLE. WITH THIS IN MIND...DECIDED TO LIMIT POPS TO THE CENTRAL AND EASTERN CWA LATER THIS AFTERNOON AND EVENING. ACROSS THE NERN CWA...DEEP LAYER SHEAR OF 40+ KTS WILL FACILITATE SEVERE STORMS WITH HAIL AND WIND BEING THE MAIN THREATS. THE MAIN TORNADO THREAT SHOULD BE NORTH EAST OF THE FORECAST AREA OVER SERN SD...WHERE 0-2KM AGL HELICITIES ARE STRONGEST INVOF OF THE WARM FRONT...WHICH IS LOCATED JUST OVER THE SD/NEBR BORDER LATER THIS AFTERNOON. FOR TONIGHT...A LOW LEVEL JET WILL INCREASE THIS EVENING...BEING FOCUSED INITIALLY OVER THE NERN CWA...SHIFTING QUICKLY EAST BY MID EVENING. WITH THIS FEATURE PRESENT ALONG WITH LINGERING MID LEVEL WAA PRESENT...HELD ONTO POPS IN THE EAST THROUGH THE EVENING HOURS. OVERNIGHT...THE LLJET WILL SHIFT EAST INTO IOWA...DIMINISHING THE TSRA THREAT OVERNIGHT. WENT WITH A DRY FCST OVERNIGHT...HOWEVER...GIVEN THE TRACK RECORD OF THE PAST COUPLE OF NIGHTS...WOULDN/T BE SURPRISED IF A ROGUE THUNDERSTORM DEVELOPS SOMEWHERE IN THE FORECAST AREA OVERNIGHT TONIGHT...AS WE REMAIN ON THE NRN PERIPHERY OF THE RING OF FIRE LOCATED OVER THE CENTRAL AND SRN ROCKIES. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 324 AM CDT SAT AUG 1 2015 A WEAK COLD FRONT WILL PUSH SOUTH THROUGH THE AREA SUNDAY MORNING. THE FRONT IS EXPECTED TO STALL DURING THE AFTERNOON NEAR THE NE/KS BORDER...THEN MOVE BACK NORTH ACROSS THE AREA AS A WARM FRONT SUNDAY NIGHT. RISING HEIGHTS AND VERY WEAK FORCING ALOFT SHOULD KEEP TSTMS FROM DEVELOPING BOTH ALONG THE STALLED COLD FRONT SUNDAY AFTERNOON AND THE WARM FRONT SUNDAY NIGHT. AFTER A FAIRLY HOT DAY MONDAY...IT APPEARS TEMPERATURES WILL COOL SOME FOR THE REMAINDER OF THE WEEK AS A COLD FRONT BACKS INTO THE AREA AND STALLS. TO OUR SOUTH THE EVER PRESENT SUMMERTIME UPPER LEVEL RIDGE WILL BECOME ANCHORED ACROSS WEST TX...WITH SEVERAL UPPER LEVEL DISTURBANCES RIDING EAST ACROSS OUR AREA ON THE NORTHERN PERIPHERY OF THE UPPER RIDGE. THERE IS AGREEMENT BETWEEN THE GFS AND ECMWF TUESDAY AND TUESDAY NIGHT THAT A FAIRLY SIGNIFICANT WAVE WILL CROSS THE AREA. HAVE BUMPED POPS UP SOME DUE TO THE INCREASING AGREEMENT ON BOTH THE STRENGTH AND TIMING OF THIS WAVE. SEVERAL LESS DEFINED WAVES EXPECTED FOR THE REMAINDER OF THE WEEK...AND WILL KEEP SLIGHT AND LOW CHANCE POPS GOING TO ACCOUNT FOR THESE WAVES. AS FAR AS SEVERE POTENTIAL...CANNOT RULE THE THREAT OUT...ESPECIALLY TOWARD THE MIDDLE AND LATTER PART OF THE WEEK WHEN THE GFS SHOWS 40 TO 50 KTS OF O TO 6 KM BULK SHEAR. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1231 AM CDT SAT AUG 1 2015 ISOLATED STORMS WILL DISSIPATE EARLY THIS MORNING WITH ISOLATED THUNDERSTORMS DEVELOPING OVER NORTHERN NEBRASKA ALONG THE SOUTH DAKOTA BORDER AFTER 01/09Z. LIKELIHOOD OF STORMS AFFECTING KVTN TAF SITE LOW AND HAVE JUST INCLUDED VCTS AT THIS TIME. A STATIONARY SURFACE BOUNDARY LIES ACROSS THE NEBRASKA SANDHILLS WITH LIGHT EASTERLY WINDS TO THE SOUTH BECOMING SOUTHEAST THROUGH THE EARLY MORNING AND NORTHEAST AND LIGHT TO THE NORTH OF THE BOUNDARY. WINDS WILL INCREASE THROUGH THE LATE MORNING INTO THE AFTERNOON OUT OF THE SOUTH SOUTHWEST AND GUSTY. CHANCES FOR THUNDERSTORMS INCREASE EAST OF A LINE FROM KVTN TO KLBF LATE MORNING AND AFTERNOON SATURDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CLB LONG TERM...TAYLOR AVIATION...POWER
Hazardous weather outlook, Jul 31, 3:52 PM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT FRI JUL 31 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-012100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 352 PM CDT FRI JUL 31 2015 /252 PM MDT FRI JUL 31 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS...LOCALLY STRONG WITH HAIL AND WINDS...ARE POSSIBLE THIS EVENING. OVERNIGHT ADDITIONAL STORMS ARE POSSIBLE ACROSS NORTHERN NEBRASKA...MAINLY NORTH OF HAY SPRINGS TO BROKEN BOW LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING NORTH OF INTERSTATE 80. SOME STORMS MAY BE SEVERE EAST OF A LINE FROM VALENTINE TO BROKEN BOW. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Special weather statement, Aug 1, 3:28 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 AM CDT SAT AUG 1 2015 NEZ008-009-010915- BROWN NE-ROCK NE- 328 AM CDT SAT AUG 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCK AND NORTHEASTERN BROWN COUNTIES UNTIL 415 AM CDT... AT 327 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF LONG PINE...OR 8 MILES NORTHEAST OF AINSWORTH...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KELLER PARK STATE RECREATION AREA...PINE GLEN STATE WILDLIFE REFUGE...BASSETT AND LONG PINE. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 183 BETWEEN MILE MARKERS 164 AND 203. HIGHWAY 20 BETWEEN MILE MARKERS 245 AND 263. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4262 9989 4272 9970 4248 9929 4229 9955 TIME...MOT...LOC 0827Z 316DEG 19KT 4263 9974 BUTTLER
Special weather statement, Aug 1, 3:42 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 342 AM CDT SAT AUG 1 2015 NEZ005-006-008-010930- KEYA PAHA NE-BROWN NE-EASTERN CHERRY NE- 342 AM CDT SAT AUG 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KEYA PAHA...EAST CENTRAL CHERRY AND NORTHWESTERN BROWN COUNTIES UNTIL 430 AM CDT... AT 342 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NORDEN...OR 20 MILES EAST OF VALENTINE...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSTOWN...NORTH RIVER TRAIL...ANTELOPE PEAK...NORDEN AND BOBCAT STATE WILDLIFE MANAGEMENT AREA. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 226 AND 235. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4284 10031 4292 10003 4266 9981 4250 10010 TIME...MOT...LOC 0842Z 329DEG 17KT 4283 10016 BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:05 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 55 min |
| Aug 1, 1:23 AM CDT | Areal Flood Advisory | LBF | Frontier | 3 hr |
| Aug 1, 3:28 AM CDT | Special Weather Statement | LBF | Rock | 47 min |
| Aug 1, 3:42 AM CDT | Special Weather Statement | LBF | Keya Paha | 48 min |
| Aug 1, 4:25 AM CDT | Special Weather Statement | LBF | Rock | 65 min |
| Aug 1, 4:52 AM CDT | Special Weather Statement | LBF | Rock | 38 min |
| Aug 1, 6:50 PM CDT | Special Weather Statement | LBF | Deuel | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.